MAUDE Adverse Event Report: ARTHREX, INC. PROBE, GRADUATED BLACK, 5.0MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. PROBE, GRADUATED BLACK, 5.0MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC
Model Number PROBE, GRADUATED BLACK, 5.0MM TIP LENGTH
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that there is a significant amount of black residue coming off ar-5018 (lot: 012023) that was recently ordered.The incident occurred during an acl procedure and visibly left a black mark inside the patient.The rep reported the residue was washed out of the patient and the case was completed successfully by opening and using another probe.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-5018, batch 012023 was received for investigation.Visual evaluation identified that the black passivated coating is rubbing off.A trend has been identified with the coatings of black passivated devices.The coating was confirmed to be black passivated according to mil spec: mil-dtl-13924d which states "a slight amount of smut which is inherent in the process is acceptable for all classes of coatings and shall not be cause for rejection".As a result, the device did not malfunction and is within specifications.

Brand Name
PROBE, GRADUATED BLACK, 5.0MM TIP LENGTH
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11599554
Report Number1220246-2021-02808
Device Sequence Number11758360
Product Code NBH
UDI-Device Identifier00888867033757
UDI-Public00888867033757
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROBE, GRADUATED BLACK, 5.0MM TIP LENGTH
Device Catalogue NumberAR-5018
Device Lot Number012023
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date09/01/2021
Patient Sequence Number1